Parkinson's Movement
12,675 members11,262 posts

Levodopa and my wife's b/p tab interact synergistically :)

I struggle within our home, that is looking more like a nursing environment, as the sole caregiver for my dear spouse. She is afflicted with multiple sclerosis. Caring for her is physically and emotionally stressful, which effects my b/p. This post is to inform of a happy discovery that may benefit those of you with PD plus high hypertension. Yesterday my b/p rose to a dangerous level for me (enlarged aortic arch) and I desperately looked into taking one of her b/p tablets. In referencing a drug interaction app I read that my wife's b/p tablets, amlodipine besylate, interact synergistically with levodopa, yay!

11 Replies
oldestnewest

What an inspiring couple.

1 like
Reply

We are a couple of bad asses :)

3 likes
Reply

What about. Israpadin?

Reply

Record Pace of Recruitment Speeds Isradipine Trial

"Also, low blood pressure is a symptom of PD, and if you don't have hypertension, this medication may exacerbate that condition. There are other side effects, mainly dizziness and swelling, associated with isradipine, too."

michaeljfox.org/mobile/news...

PS: jaha.ahajournals.org/conten...

2 likes
Reply

?y doctor switched me to Israpidine but my blood pressure gets so low from PD I rarely take it. Maybe every 4=5 days.

Reply

Here is a link I added to my response to Buzz:

jaha.ahajournals.org/conten...

Also, you should look on into taking the amino acid theanine for HBP:

ncbi.nlm.nih.gov/pmc/articl...

Theanine for PD:

ncbi.nlm.nih.gov/pubmed/184...

3 likes
Reply

Thanks

Reply

How wonderful you both are

2 likes
Reply

I can be guilty of some real doozies and this has been one of those times. I was so worried about my b/p and I think I found out what was causing it, it was me! I forgot that quercetin is a mao-b inhibitor that raises the b/p when taken together with certain supplements. Duuugh. I need to remember not to take certain things together. My b/p is back to its normal~120/70. :)

Reply
1 like
Reply

Yep, it's indicated for anti-hypertensive as well as a treatment for depression. Confounds me that when I take any mao-B inhibitor (history with azilect) it raises my b/p up to around 160/100 and when I quit it my b/p comes back down. I suspect it is the combo of quercetin and something in a supplement I like to use called GABBA-plex. I chose to continue GABBA-plex for it improves mood and I can take it with my levodopa supplements with no problem. That's life. :)

Reply

You may also like...